Marco Benini
Homotopical Analysis of 4d Chern-Simons Theory and Integrable Field Theories
Benini, Marco; Schenkel, Alexander; Vicedo, Benoît
Abstract
This paper provides a detailed study of 4-dimensional Chern-Simons theory on R2× CP1 for an arbitrary meromorphic 1-form ω on CP1. Using techniques from homotopy theory, the behaviour under finite gauge transformations of a suitably regularised version of the action proposed by Costello and Yamazaki is investigated. Its gauge invariance is related to boundary conditions on the surface defects located at the poles of ω that are determined by isotropic Lie subalgebras of a certain defect Lie algebra. The groupoid of fields satisfying such a boundary condition is proved to be equivalent to a groupoid that implements the boundary condition through a homotopy pullback, leading to the appearance of edge modes. The latter perspective is used to clarify how integrable field theories arise from 4-dimensional Chern-Simons theory.
Citation
Benini, M., Schenkel, A., & Vicedo, B. (2022). Homotopical Analysis of 4d Chern-Simons Theory and Integrable Field Theories. Communications in Mathematical Physics, 389, 1417-1443. https://doi.org/10.1007/s00220-021-04304-7
Journal Article Type | Article |
---|---|
Acceptance Date | Dec 25, 2021 |
Online Publication Date | Jan 24, 2022 |
Publication Date | Jan 1, 2022 |
Deposit Date | Jan 20, 2022 |
Publicly Available Date | Mar 4, 2022 |
Journal | Communications in Mathematical Physics |
Print ISSN | 0010-3616 |
Electronic ISSN | 1432-0916 |
Publisher | Springer Verlag |
Peer Reviewed | Peer Reviewed |
Volume | 389 |
Pages | 1417-1443 |
DOI | https://doi.org/10.1007/s00220-021-04304-7 |
Keywords | Mathematical Physics; Statistical and Nonlinear Physics |
Public URL | https://nottingham-repository.worktribe.com/output/7280308 |
Publisher URL | https://link.springer.com/article/10.1007%2Fs00220-021-04304-7 |
Files
Benini2022_Article_HomotopicalAnalysisOf4dChern-S
(499 Kb)
PDF
Publisher Licence URL
https://creativecommons.org/licenses/by/4.0/
You might also like
Universal First-Order Massey Product of a Prefactorization Algebra
(2024)
Journal Article
Quantization of derived cotangent stacks and gauge theory on directed graphs
(2023)
Journal Article
The Linear CS/WZW Bulk/Boundary System in AQFT
(2023)
Journal Article
Strictification theorems for the homotopy time-slice axiom
(2023)
Journal Article